MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization at the cerebral artery aneurysm, a galaxy g3 mini 2mm x 3cm coil (glm920030, 30383048) was used.The delivery wire was advanced, but the introducer got damaged, and it was impossible to insert the complaint coil.The complaint coil was replaced with another coil and the replacement coil was inserted.A continuous flush was done.The lesion was distal of the basilar artery.Other concomitant device is a microcatheter (exselsior sl10).No patient injury was reported.Additional information received indicated that there was no resistance reported.It was not necessary to remove the microcatheter.Based on the analysis of the device received, the embolic coil was found severely stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found severely stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization at the cerebral artery aneurysm, a galaxy g3 mini 2mm x 3cm coil (glm920030, 30383048) was used.The delivery wire was advanced, but the introducer got damaged, and it was impossible to insert the complaint coil.The complaint coil was replaced with another coil and the replacement coil was inserted.A continuous flush was done.The lesion was distal of the basilar artery.Other concomitant device is a microcatheter (exselsior sl10).No patient injury was reported.Additional information received indicated that there was no resistance reported.It was not necessary to remove the microcatheter.A non-sterile galaxy g3 mini 2mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it could be noted that the core wire protruded from the introducer.The device was inspected under microscopic magnification, and it was found that the introducer is opened at the point where the core wire protrudes; this opened condition was caused by a kinked condition found in the introducer.Also, the embolic coil was inspected, and it was found to be severely stretched; it remains attached to the resistance heating (rh) inside of the introducer.No other damages were found in the device.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The coil stretching was not originally reported in the complaint; it is possible that force may have inadvertently been applied during coil removal, which resulted in the coil stretching.The coil stretching is unrelated to the introducer damage that occurred during the procedure.All the damages noted in the device suggest that it was subjected to excessive force, however, other factors not described in this complaint such as device manipulation and interaction with other devices, may have also contributed to the failure encountered.The customer complaint was able to be confirmed based on the appearance of the introducer component; however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15834770
Report Number3008114965-2022-00767
Device Sequence Number14800141
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot Number30383048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER
Patient SexUnknown